Rotating Leaderboard Ad – Top
Rotating Leaderboard Ad – Top
Rotating Leaderboard Ad – Top
Rotating Leaderboard Ad – Top

Travis: The dangers of K2 and Spice

Post Ad – Top
Denton County Sheriff Will Travis
Denton County Sheriff Will Travis

People hear “synthetic marijuana,” and they automatically associate the danger level with that of marijuana.

However, this is a big part of the danger of the drug because that could not be further from the truth. The so called “synthetic marijuana” is an extremely dangerous drug that has caused serious brain injury, coma, and even death in both kids and adults.

While new laws passed in the recent Texas Legislature have developed and increased penalties for manufacturing, sale and packaging of this drug, parents should be aware that this is still available, both under the table and online, and are not just a problem in big cities. K2 and Spice are sometimes available in convenience stores, and they are always available over the internet, so kids have easy access to the substances.

The only thing this drug has in common with marijuana is that it affects the same neural receptors. It does not affect them in the same way. In fact, with K2 and Spice, the chemical make-up is changed so frequently in an attempt to stay ahead of the legal curve, that these synthetics become increasingly dangerous because reactions change with the chemicals used, and there is no way to know what will happen when a person takes these drugs.

In theory, Spice users are supposed to have experiences similar to those produced by marijuana—elevated mood, relaxation, and altered perception. However, the number of users who report psychotic effects such as extreme anxiety, paranoia, and hallucinations, emergency room visits or death is increasing.

So far, few scientific studies of Spice’s effects on the human brain exist, but we do know that some of the compounds found in Spice, bind more strongly to the neural receptors, which can lead to a much more powerful and unpredictable effect.

In addition, the chemical composition of products sold as Spice is unknown and changing, and it is likely that some varieties also contain substances that could cause dramatically different effects than the user might expect.

If you are trying to determine if a person has abused a synthetic, you might be looking for signs and symptoms like these:

  • Seizures
  • Hallucinations
  • Suicidal tendencies and attempts
  • Homicidal tendencies
  • Delusions
  • Overstimulation
  • Aggression
  • Paranoia
  • Chest pain
  • Heart attack
  • Death
  • Overheating that causes a person to tear off his clothes
  • Other self-destructive behavior like bashing one’s body or head against walls


 

Content Ad – Middle (Bottom of Posts)

About The Author

Related posts

Content Ad Front Page – Top